|whats going on?
Nov 22, 2002
dear doc.i started sustiva and combivir jan 14th 2001 with a vl of 704,000 and cd4's at 240 march 1st vl 950 cd4 540 may 1st vl 535 cd4 640 aug 1st vl 1500 cd4 820 nov 1st did a geno test and vl and cd4 test vl was 3000 cd4 914 and geno showed no resistance to any meds.so whats going on why would my tcells continue to rise and my vl is riseing and geno shows no resistance? my doc says stay on my meds till we test again in feb i did have 4 combivire pills left out of my last script so i may have missed these doeses but other then that have taken all meds any ideas what might be going on? thanks for your answer
Response from Dr. Little
I share your concern - although I cannot explain your drug resistance test (which showed no resistance) - I would be very concerned that you are developing 3TC or sustiva resistance. Although your T cells look great - it is typical that changes in the CD4 cell count may lag 8-12 weeks after changes in viral load. So - not seeing a T cell drop does not bother me nearly as much as seeing a consistent rise in your viral load. I would consider intensifying your antiretroviral therapy to create a more potent regimen - or changing it altogether if drug resistance is still a major concern (i.e. you could change it and send a repeat drug resistance test at the same time). Either way, I would not feel comfortable waiting until feb. for another set of tests.
resistance and chinese herbs
I NEED HELP, AND FAST
- Is Sinus Infection An Acute Symptom Of AIDS?
- Dry Mouth After Vaginal Sex Worried I Have HIV
- Flaky Skin After Oral Sex With No Protection Does It Mean I Have HIV
- Flaky Skin After Touching Vaginal Fluid Worried I Have HIV
- Muscle Ache After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Sore On Penis After Sucking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.